Please help...

kelsie_munster
on 11/6/17 10:27 pm
VSG on 10/24/17

Hi

Tomorrow will be 2 weeks since surgery and I am feeling very sick from taking my meds. I have since the beginning because they had to be crushed. It gets to the point where I'm about to throw up. I started back on vitamins SATURDAY and that' just adds to it. I'm calling my surgeon tomorrow. Did anyone else have a hard time with taking medicine or vits? I don't want to crush them anymore..

Also I weighed myself today and am down 30lbs since surgery ...is that typical?

I feel like I'm still struggling to meet my goals. I just started the puree stage on Friday.

Thank you

kelsie_munster
on 11/6/17 10:31 pm
VSG on 10/24/17

Also I just want to add that I've tried taking them with Apple sauce, pudding, protein drink.... same effect :( I have to lay down and sleep it off.

And I have ZERO energy.... like walking from the kitchen to my bedroom I feel like I need to immediately sit down. I feel fatigue really bad

H.A.L.A B.
on 11/7/17 5:40 am, edited 11/6/17 9:40 pm
RNY on 05/14/08 with

Sorry to hear that.

How is your hydration? Are you drinking enough water- liquids? Dehydration can cause mental fog, and being tired. Plus nausea. Getting enough "water" in you needs to be a priority.

I had RNY, so I can't tell you about pills - but with my RNY- I left hospital taking pills. They have me 2 pain pills (huge) before they discharged me to take. I have been taking pills since day 3 post op. No crushing. But every doc is different. Clear that with your surgeon.

Added: for a long time I could not take large multivitamin pills. I still often gag on them. Capsules or chewable are my to go multivitamin. Even breaking the pill in half did not help.

Hala. RNY 5/14/2008; Happy At Goal =HAG

"I can eat or do anything I want to - as long as I am willing to deal with the consequences"

"Failure is not falling down, It is not getting up once you fell... So pick yourself up, dust yourself off, and start all over again...."

RobbieMcKenney
on 11/7/17 6:07 am

What meds are you taking? I felt sick on my meds as well. I was on a blood thinner, and every time I took it I had to lie down. I also bruised easily. Finally just stopped taking that and the gabapentin, and told my doctor about it at my one month visit. I did not experience any pain, so at 1 1/2 weeks out I was taking just my vitamins.

As noted above, make sure you are drinking enough. You are losing weight so fast that your body is having a hard time dealing with the sudden change, and water will help keep your body's equilibrium.

Mahonia R.
on 11/7/17 7:56 am, edited 11/6/17 11:57 pm
VSG on 03/28/17

At 2 weeks out, I was still incredibly exhausted as well. It got much better for me around 4 weeks. I was allowed to take pills up to the size of an m&m right away, and was allowed to take any sized pill at 6 weeks.

It's possible that you feel terrible after taking the pills because of the apple sauce, pudding, and protein drink since they are all naturally or artificially sweetened. Could you mix the crushed pills in a bit of unsweetened almond milk and take it like a shot?

Height: 5'4.5" Pre-op 14 M1 23 M2 11 M3 13 M4 + M5 17 M6 9 M7 5 M8 ?

Goals met: 135 9/18/17 130 10/29/17 125 ? 122 ? 120 ?

VSG on 12/10/13

At 2 weeks post-op, you should be OK to take pills in regular form, though you may need to split them in half to make them easier to swallow. If the current ones you're taking are making you queasy, why not try a different kind? You can get the drugstore generic version of Centrum and take two a day.

It's very common to be completely exhausted for several weeks. You've just had major surgery and it's a lot to recover from! Take it easy, get lots of rest, and do your best to keep up on the water and protein. It may be hard to meet your protein goals at first, so make sure to keep up with the shakes. Dehydration can make you quite sick as well, so keep sipping!

Most people lose a lot of weight very quickly in the first few weeks after surgery. By week 3, things slow down quite a bit and it's usually 1 or 2 lb per week, slow and steady, until goal.

I am the master of my own regain.

Author of the Five-Day Meat Test

facetedginger
on 11/7/17 1:32 pm

Can you switch to PathMD for a few things? They have b12, multi vit, and more.

Valerie G.
on 11/8/17 6:02 am - Northwest Mountains, GA

Some docs progress their patients very slow, but I can tell you that I have never crushed a med....ever. I came home from the hospital after 4 days and took 12 horse pill vitamins the very next day.

Valerie
11 years post op DS 
There is room on this earth for all of God's creatures..next to the mashed potatoes

kelsie_munster
on 11/8/17 1:12 pm
VSG on 10/24/17

Thank you all for replying. I have yet to hear back from my MD office!! I called again today... so unlike them.

I don't have trouble swallowing the pills. I just absolutely can not do them crushed. I get so sick. I actually don't feel well almost every day now.. I had the lapband before and I understand that this is different but I've never felt so sick,..geez. hopefully I hear back soon. I take thyroid, antidepressant, heart burn meds and the vitamins.

×